MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Codes Failure to Deliver (2338); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure the pusher was above the lens and the lens did not come out of the delivery system.There was a patient contact, and the lens did not deploy in the incision.Additional information has been received that the plunger went above the lens and the lens did not come out of the delivery system.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis and the reported complaint could not be observed.Iol was not returned.Only the device was returned.The device was returned in an opened blister tray inside the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.No damage observed.Iol was not returned.The product investigation could not identify the root cause for the reported complaint the pusher was above the lens, lens stuck/would not advance" as the lens was not returned.Only the device was returned for evaluation.Due to this, we are unable to confirm the lens and the plunger position for advancement and determine a root cause.Plunger override/underride may occur: if the lens has become misaligned in the lens bay during the manufacturing process.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to override/underride the lens.If the operating room temperature is too high (more than 23 degreec or 73degreef) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22668868
Report Number9612169-2025-01514
Device Sequence Number12624838
Product Code HQL
UDI-Device Identifier00380652397315
UDI-Public(01)00380652397315(17)271203(11)231205(10)25759101
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25759101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC VISCOSURGICAL.
Patient SexUnknown